MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ST TIB PLT; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN ST TIB PLT; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure two years post implantation due to aseptic loosening of the tibia.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: femoral component catalog # 00596401752 lot # 64226461.Articular surface catalog # 00596405010 lot # 65054651.All poly petella catalog # 00597206535 lot # 65341213.Nxg cm flx fm/cm tb/pe/ap pt catalog # 98000250001 lot # unk.H3: the complaint device has been returned, but the device investigation has not yet been completed.Once the evaluation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b4, b5, b7, d2, g1, g3, g6, h1, h2, h6.
 
Event or Problem Description
It was reported patient underwent a revision procedure two years post implantation due to aseptic loosening of the tibia.During the revision synovitis and osteolysis were noted.It was also noted that the tibial component was grossly loose and had completely deboned from the cement interface.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of operative notes provided.Visual evaluation of the returned device shows signs of repeated use but no bone cement remains found.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Operative notes review indicates that the patient underwent a right total knee arthroplasty.The procedure addressed grade iv osteoarthritis, requiring removal of the anterior meniscus and acl.Trial implants demonstrated excellent alignment, balance, and tracking, and final components were placed without intraoperative complications.Further, the patient underwent a revision surgery due to aseptic loosening of the right tibial component.During the procedure, synovitis and osteolysis were observed, and the tibial component was found grossly loose and completely debonded from the cement interface.The femoral component, though well-fixed, exhibited early osteolysis posteromedially.All components except the patella were revised, and final implants were cemented with good alignment and balance.The patient later required an additional procedure, for an arthrotomy and washout due to infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ST TIB PLT
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20683429
Report Number0001822565-2024-03573
Device Sequence Number15253171
Product Code JWH
UDI-Device Identifier00889024218871
UDI-Public(01)00889024218871(17)280430(10)64030673
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598605701
Device Lot Number64030673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer03/04/2025
03/27/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date03/26/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale